Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 3, 2009, 4:54 AM CST for 13 counties in Texas. It took effect at Mar 3, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2009, 4:54 AM CST (10:54 UTC)
- In effect from
- Mar 3, 2009, 11:00 AM CST
- Expired
- Mar 3, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 031054 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 454 AM CST TUE MAR 3 2009 ...RED FLAG WARNING FOR THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY LATE THIS MORNING AND AFTERNOON... .UNSEASONABLY WARM TEMPERATURES ALONG WITH GUSTY SOUTH WINDS FROM A DEVELOPING SURFACE TROUGH IN THE TEXAS PANHANDLE WILL BRING CRITICAL FIRE WEATHER DANGER TODAY TO THE CONCHO VALLEY AND BIG COUNTRY. TXZ049-054-064>066-071-072-098-099-113-114-127-128-031900- /O.NEW.KSJT.FW.W.0009.090303T1700Z-090304T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 454 AM CST TUE MAR 3 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES FALLING INTO THE 15 TO 20 PERCENT RANGE ALONG WITH 20 FOOT SOUTH WINDS OF 20 MPH WILL BRING THE CONCHO VALLEY AND BIG COUNTRY TO CRITICAL FIRE WEATHER DANGER LATE THIS MORNING AND AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KSJT 031906 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 106 PM CST TUE MAR 3 2009 ...RED FLAG WARNING FOR THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES ALONG WITH GUSTY SOUTH WINDS FROM A DEVELOPING SURFACE TROUGH IN THE TEXAS PANHANDLE WILL BRING CRITICAL FIRE WEATHER DANGER TODAY TO THE CONCHO VALLEY AND BIG COUNTRY. TXZ049-054-064>066-071-072-098-099-113-114-127-128-040000- /O.CON.KSJT.FW.W.0009.000000T0000Z-090304T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 106 PM CST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. RELATIVE HUMIDITIES FALLING INTO THE 15 TO 20 PERCENT RANGE ALONG WITH 20 FOOT SOUTH WINDS OF 20 TO 25 MPH WILL BRING THE CONCHO VALLEY AND BIG COUNTRY TO CRITICAL FIRE WEATHER DANGER LATE THIS MORNING AND AFTERNOON. AREA RESIDENTS ARE DISCOURAGED FROM TAKING PART IN ANY OUTDOOR ACTIVITY THAT MAY RESULT IN SPARKS OR FLAMES OF ANY KINDS. FLAMMABLE MATERIALS SUCH AS CIGARETTES SHOULD BE DISPOSED OF RESPONSIBLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:25 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 3, 3:25 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 325 AM CST TUE MAR 3 2009 .SHORT TERM... LEE TROUGH WILL STRENGTHEN SLIGHTLY TODAY. WIND/RH CONDITIONS REACH CRITICAL VALUES FOR FIRE WEATHER OVER MUCH OF THE CONCHO VALLEY AND BIG COUNTRY. A RED FLAG WARNING WILL BE ISSUED FOR AREAS ALONG... WEST AND NORTH OF A SAN ANGELO TO CROSS PLAINS LINE. DEW POINTS WERE IN THE TEENS AT 2 AM BUT WITH A 55 MPH LOW LEVEL JET THIS MORNING AND GUSTY SOUTH WINDS TODAY...DEW POINTS IN THE 30S IN SOUTH CENTRAL TEXAS SHOULD ADVECT NORTH INTO THE REGION THIS AFTERNOON. OTHERWISE MORE MILD TONIGHT SOUTH WINDS KEEPING TEMPERATURES UP. 04 .LONG TERM... THE MAIN FORECAST CHALLENGES WILL BE HOW WARM TEMPS GET MIDWEEK...FOLLOWED BY PRECIP CHANCES TOWARD THE LATTER PART OF THE WEEKEND. AN UPPER RIDGE OVER THE ROCKIES WILL FLATTEN OUT AND SHIFT EAST OVER THE NEXT FEW DAYS AS THE UPPER FLOW PATTERN TRANSITIONS TO A NEGATIVE PNA ACROSS NORTH AMERICA. THIS IS A GOOD THING TO SEE FOR THIS AREA...AS THE PERSISTENT POSITIVE PNA SETUP FOR MUCH OF THE FALL AND WINTER HAS BROUGHT EXTENDED DRY WEATHER TO WEST CENTRAL TX. AS THE TRANSITION OCCURS...A STEADY WARMING TREND DUE TO INCREASED DOWNSLOPE FLOW CAN BE EXPECTED THRU THURSDAY. BY FRIDAY...THE PATTERN AMPLIFIES AS A DEEP TROUGH DIGS INTO THE WESTERN CONUS AND THE DOWNSTREAM RIDGE NOSES UP INTO THE SOUTHEAST US. THIS TYPE OF PATTERN FAVORS A SURFACE RIDGE OVER THE SOUTHEAST WHICH WILL ALLOW GULF MOISTURE TO RETURN BACK INTO TX. NEXT WEEKEND...THE FIRST PIECE OF SHORTWAVE TROF ENERGY EJECTS NORTHEAST ACROSS THE PLAINS AND MAY INTERACT WITH MOISTURE IN PLACE OVER A PORTION OF MY FCST AREA TO PRODUCE SHOWERS AND STORMS...YES I DO MEAN RAIN. SLIM CHANCES OF RAIN MAY CONTINUE OFF AN ON EARLY NEXT WEEK AS SW FLOW ALOFT CONTINUES OVER TX WHICH WILL ALLOW FOR GULF MOISTURE TO LINGER AROUND. WEDNESDAY-THURSDAY...THE 850MB THERMAL RIDGE WILL GRADUALLY SHIFT EAST INTO MY NORTHERN AND WESTERN COUNTIES DURING THIS TIME FRAME. THE MAIN FLY IN THE OINTMENT SO TO SPEAK FOR REALLY WARM TEMPS WILL BE HIGH CLOUD COVER. A VERY PROMINENT STREAM OF SUBTROPICAL MOISTURE IS EVIDENT ON WV IMAGERY AND THIS PLUME OF MOISTURE CONTINUES TO PRODUCE CIRRUS AS IT FLOWS OVER THE ROCKIES. RIGHT NOW IT APPEARS THAT THE HIGH LEVEL MOIST PLUME WILL BE JUST NORTH OF MY FCST AREA ON WEDNESDAY AND THIS SHOULD ALLOW FOR TEMPS TO APPROACH 90 DEGREES IN THE NORTHWEST. THIS CHANGES BY THURSDAY AS THE UPPER RIDGE FLATTENS AND MOVES EAST. THE GFS INDICATES HIGH LEVELS OF RH IN THE 250-300MB LAYER WHICH COULD MEAN A FAIRLY THICK LAYER OF CIRRUS OVERHEAD DURING THE DAY. FOR THIS REASON...I HAVE BACKED OFF A FEW DEGREES FROM MAX POTENTIAL HIGHS BASED ON 850MB TEMPS. SOUTHERLY FLOW AND HIGHER DEWPOINTS WILL LEAD TO MILD OVERNIGHT LOWS. FRIDAY-SATURDAY...THE UPPER FLOW AMPLIFIES DURING THIS TIME PERIOD AS A DEEP TROUGH DEVELOPS IN THE WEST. THIS WILL ALSO CAUSE A WESTWARD SHIFT IN THE 850MB THERMAL RIDGE...WITH COOLER MORE MOIST AIR BEING DRAWN NORTH INTO THE FCST AREA. THIS SHOULD ALLOW HIGHS TO DROP BACK INTO THE 70S AND LOW 80S. SATURDAY NIGHT-MONDAY...A SHORTWAVE TROUGH WILL EJECT EAST INTO THE CENTRAL/SOUTHERN PLAINS SATURDAY NIGHT. THIS WILL PUSH A PACIFIC COLD FRONT SOUTHEAST ACROSS THE FCST AREA WHERE IT IS EXPECTED TO MEET UP WITH SOME GULF MOISTURE OVER EASTERN/SOUTHEASTERN COUNTIES. BROAD SYNOPTIC SCALE LIFT FROM THE SHORTWAVE SHOULD ALLOW CONVECTION TO DEVELOP ALONG THE FRONT AS IT SWEEPS SOUTHEAST ACROSS TX SATURDAY NIGHT INTO SUNDAY MORNING. IT IS ALSO WORTH NOTING THAT THE GFS HAS SHOWED THIS SCENARIO ON YESTERDAYS RUN SO THERE IS SOME CONSISTENCY THERE...WHILE THE CANADIAN ENSEMBLES SHOW BETTER CHCS OF PRECIP A BIT FARTHER NORTHEAST ALONG THE FRONT. SO WILL INCREASE POPS TO CHC OVER A LARGER AREA BUT MAINTAIN THEM ON THE LOW SIDE OF THE CHC CATEGORY (30%). WITH THE ACTIVITY EXITING EARLY SUNDAY...MUCH OF SUNDAY AND SUNDAY NIGHT SHOULD BE QUIET WITH WEAK HIGH PRESSURE IN CONTROL. THE FRONT SHOULD LIFT BACK AS A WARM FRONT ON MONDAY WITH A SLGT CHC OF SHOWERS/STORMS RETURNING TO THE SOUTHEAST COUNTIES. TEMPS SHOULD REMAIN ABOVE NORMAL FOR HIGHS IN THE 70S WHILE LOWS DROP BACK INTO THE 40S TO NEAR 50 WITH SOME DRIER AIR IN PLACE. LACY && .FIRE WEATHER... RED FLAG WARNING 11 AM TO 6 PM ...WEST AND NORTH OF A SAN ANGELO TO CROSS PLAINS LINE. LEE TROUGH WILL BRING STRONGER WINDS TODAY. LOW LEVEL MOISTURE FROM SOUTH TEXAS WILL BE ADVECTING INTO THE REGION TODAY...BUT PROBABLY NOT QUICKLY ENOUGH TO KEEP AFTERNOON RELATIVE HUMIDITIES FROM FALLING BELOW 20 PERCENT. BOTH THE SAN ANGELO AND DYESS (ABILENE) RADARS SHOW AT 50 AND 55 KT LOW LEVEL JET AT 2 AM. LOW LEVEL JET WILL WEAKEN THIS MORNING...BUT WILL LIKELY SEE A WIND MAXIMUM AROUND 9 AM THIS MORNING AS THE LOW LEVEL NIGHTTIME INVERSION BREAKS. WOULD NOT BE SURPRISED TO SEE SOME GUSTS IN THE MID 30S OR EVEN UPPER 30S IN HIGHER ELEVATIONS WHEN THE INVERSION BREAKS. WIND SPEEDS THEN SETTLE DOWN TO AROUND 20 MPH. ELEVATED FIRE WEATHER DANGER...WEDNESDAY INTO THURSDAY. UNSEASONABLY WARM TEMPERATURES IN THE MID/UPPER 80S OVER THE BIG COUNTY AND CONCHO VALLEY AND HEARTLAND WILL CONTRIBUTE TO THE POTENTIAL IGNITION OF GRASS FIRES. WIND SPEEDS WILL BE BELOW CRITICAL LEVELS...HOWEVER IT IS POSSIBLE THE VERY WARM TEMPERATURES WILL OVERCOME THE LOWER WINDS AND BRING FIRE WEATHER CONDITIONS TO CRITICAL LEVELS. MORE MOISTURE FRIDAY INTO THE WEEKEND...WITH PERHAPS EVEN A CHANCE OF THUNDERSTORMS IN EASTERN SECTIONS SATURDAY NIGHT/SUNDAY. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 52 86 59 87 / 0 0 0 0 0 SAN ANGELO 80 50 84 55 86 / 0 0 0 0 0 JUNCTION 75 47 79 52 82 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER... HASKELL...IRION...JONES...NOLAN...RUNNELS...SHACKELFORD... STERLING...TAYLOR...THROCKMORTON...TOM GREEN. &&
Hazardous weather outlook, Mar 2, 2:52 PM CST, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CST MON MAR 2 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 252 PM CST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS AREAS GENERALLY WEST OF A LINE FROM HASKELL TO SONORA. AREA RESIDENTS ARE DISCOURAGED FROM ANY OUTDOOR ACTIVITY THAT MAY RESULT IN FLAMES OR SPARKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON ACROSS THE BIG COUNTRY AND CONCHO VALLEY. AREA RESIDENTS ARE STRONGLY DISCOURAGED FROM ANY OUTDOOR ACTIVITY THAT COULD RESULT IN FLAMES OR SPARKS OF ANY KIND. FLAMMABLE MATERIALS SUCH AS BURNING CIGARETTES SHOULD BE DISPOSED OF RESPONSIBLY...AND NOT THROWN OUT THE WINDOW OF A MOVING VEHICLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.